MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 3CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 3CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR092030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a middle meningeal artery (mma) embolization procedure, the physician placed two cerepak coils; the coils were deployed in the right distal mma due to ophthalmic blush.The first coil was a 1mm x 3cm cerepak freeform mini (mcr091030 / 31140702), the second coil was a 2mm x 8cm cerepak heliform xsft xl (xhe120208 / 31162599).The physician attempted to place a third coil, a 2mm x 3cm cerepak freeform mini (mcr092030 / 31077163).It was reported that this third coil did not detach.Insertion of the coil went smoothly.The clinical representative reportedly ¿stepped behind the table to be [the physician¿s] look out for inverted t.¿ it was reported that as the clinical representative ¿called out inverted t and went to walk to the end of the procedure table to watch detachment, i saw [the physician] pulling.He pulled more than a few cm, more than 6m as he fluoro¿ed to verify detachment, he asked did it not detach? it was hard to visualize under fluoro.He pulled out the coil system and the coil was still attached to the system.¿ there was no procedure delay due to the reported issue.The procedure was successfully completed without any negative patient impact.On 14-dec-2023, additional information was received.The information confirmed the target vessel of the procedure was the middle meningeal artery (mma).The procedure employed the manual break technique; the first two coils were also detached via manual break.The concomitant microcatheter used was a headway® duo 156 microcatheter (microvention); the same microcatheter was used throughout the coiling procedure.The complaint coil was not stretched at removal.There was no delay in the procedure as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31077163) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received at cerenovus ¿ blue lagoon site for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 3cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil was still attached to the delivery system.No deformities were noted on the detachment tube.No defects were noted on the loop wire.No contamination was noted at the distal end.The pull wire did not break and it slipped out of the main delivery tube, and was found near the interlock, indicating that it slightly translated.The manual break was attempted at the proper location.A pull test was performed to remove the pull wire from the delivery system, and it reached a force of 98 gram-force (gf); the embolic coil detached.The pull wire was inspected to locate the kink feature, and it was found at 6.1 cm from the distal end, with measurements of 0.01 inches width, and 0.00713 inches height.The ablation pattern was found in good normal condition.The outer diameters (od) of the pull wire were measured and found to be 0.00186 inches at the ablated area, and 0.0021 inches at the polytetrafluoroethylene (ptfe) area.No visual defects nor evidence of ptfe delamination or unintentional weld were noted.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was found on the distal end of the peek tube.The inner diameters (id) of the distal and proximal ends were measured and found within specifications.The crimp of the inner and outer tubes could not be evaluated since the inner tube slipped through the main delivery tube.The proximal joint was visually inspected, and correct welding/gluing was noted at the welding location.A review of manufacturing documentation associated with this lot (31077163) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported regarding the failure to detach the embolic coil was not confirmed since the embolic coil was able to be detached with normal force, and no issues were encountered.It should be noted that the device would have likely detached by pulling the wire.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The instructions for use (ifu) provides the following recommendations: locate the manual break indicator (mbi) markers approximately 20cm from the proximal end of the device.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.Ensure the proximal portion of the delivery tube is in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3cm to release the coil.Note: if it is determined that the coil will not be detached, remove it from the microcatheter as outlined in the following section.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 20-dec-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM MINI 2MM X 3CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18351924
Report Number3008114965-2023-00949
Device Sequence Number20934429
Product Code KRD
UDI-Device Identifier10886704082996
UDI-Public10886704082996
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberMCR092030
Device Lot Number31077163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer12/20/2023
01/26/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/03/2024
01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM MINI 1MM X 3CM.; HEADWAY® DUO 156 MICROCATHETER (MICROVENTION).; HELIFORM XSFT XL 2MM X 8 CM.
Patient SexUnknown